Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 2, 2006, 8:47 PM CDT for Benson County, Nelson County, Ramsey County, North Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2006, 8:47 PM CDT (01:47 UTC)
- Expired
- Jul 2, 2006, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Benson County, ND, Nelson County, ND, Ramsey County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 97 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.8 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3327 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 030146
SVRFGF
NDC005-063-071-030230-
/O.NEW.KFGF.SV.W.0099.060703T0147Z-060703T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
847 PM CDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BENSON COUNTY IN NORTHEAST NORTH DAKOTA
NELSON COUNTY IN NORTHEAST NORTH DAKOTA
SOUTHERN RAMSEY COUNTY IN NORTHEAST NORTH DAKOTA
THIS INCLUDES THE CITY OF DEVILS LAKE...
* UNTIL 930 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS LOCATED 5 MILES SOUTHWEST OF
CRARY...OR 9 MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE
SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
7 MILES SOUTHWEST OF DOYON AT 855 PM CDT
STUMP LAKE AT 905 PM CDT
TOLNA AT 915 PM CDT
PEKIN AT 920 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4817 9808 4817 9897 4793 9896 4789 9851
4773 9843 4777 9800
$$
GV2 follow-up statements
000
WWUS53 KFGF 030203
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
903 PM CDT SUN JUL 2 2006
NDC005-063-071-030230-
/O.CON.KFGF.SV.W.0099.000000T0000Z-060703T0230Z/
BENSON ND-RAMSEY ND-NELSON ND-
903 PM CDT SUN JUL 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NELSON...SOUTHERN RAMSEY AND EAST CENTRAL BENSON COUNTIES...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THE STORM WAS LOCATED 4 MILES NORTH OF HAMAR...OR 21
MILES SOUTHEAST OF DEVILS LAKE...MOVING TO THE SOUTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TOLNA BY 910 PM CDT
PEKIN BY 920 PM CDT
6 MILES SOUTHWEST OF MCVILLE BY 930 PM CDT
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4817 9808 4817 9897 4793 9896 4789 9851
4773 9843 4777 9800
$$
GV000
WWUS53 KFGF 030231
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
932 PM CDT SUN JUL 2 2006
NDC005-063-071-030242-
/O.EXP.KFGF.SV.W.0099.000000T0000Z-060703T0230Z/
BENSON ND-RAMSEY ND-NELSON ND-
932 PM CDT SUN JUL 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR NELSON...SOUTHERN RAMSEY AND
EAST CENTRAL BENSON COUNTIES EXPIRES AT 930 PM CDT...
DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE
WARNING WAS ALLOWED TO EXPIRE AT 930 PM CDT.
LAT...LON 4817 9808 4817 9897 4793 9896 4789 9851
4773 9843 4777 9800
$$
GVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:27 PM CDT, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 2, 2:27 PM CDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 227 PM CDT SUN JUL 2 2006 .SHORT TERM (TONITE THRU WED)...MAIN FORECAST CHALLENGE REVOLVES AROUND THE EVOLUTION OF ELEVATED CONVECTION OVERNIGHT. AN UPPER LOW SITUATED NORTH OF LAKE WINNIPEG CONTINUES TO ROTATE SEVERAL WEAK SHORTWAVES THROUGH THE UPPER MIDWEST. ONE SUCH WAVE CURRENTLY NEAR CYWG WILL SCOOT ACROSS THE INTERNATIONAL BORDER THIS EVENING BRINGING A FEW SHOWERS TO THAT REGION. MEANWHILE...THE NEXT WAVE WILL DIVE SOUTHEAST ACCOMPANIED BY A COLD FRONT. THIS FRONT IS EXPECTED TO CROSS THE INTERNATIONAL BORDER LATE EVENING TRAVERSING INTO CENTRAL MN BY EARLY MON AM. COVERAGE AND INTENSITY OF ANY CONVECTION OVERNIGHT IS STILL IN DOUBT DUE TO THE LACK OF ANY SIGNIFICANT FORCING. AT THE SFC...THE FRONTAL BOUNDARY IS DIFFUSE AT BEST...SHOWING UP A BIT STRONGER AT H85 WHERE I EXPECT STORMS TO BE BASED. THERE IS A 70KT+ JET STREAK PASSING OVERHEAD AFTER MIDNIGHT...BUT THE LACK OF STRONG WINDS AT LOWER LEVELS WILL SIGNIFICANTLY REDUCE THE EFFECTIVE BULK SHEAR. WITH THE COLUMN STARTING OUT DRY FROM THE SFC TO H5...THE LACK OF MOISTURE WILL ALSO PLAY A PART IN DOWNPLAYING THE SEVERE POTENTIAL. THIS IS EVIDENT WITH CAPE VALUES FAILING TO EXCEED 1000 J/KG AND SHOWALTERS VALUES BARELY GOING NEGATIVE. WITH ALL THAT SAID...I DO EXPECT AT LEAST SCATTERED STORMS TO MAKE AN APPEARANCE (MAINLY AFTER MIDNIGHT) AND FOLLOW THE FRONT INTO SOUTHERN MN BY MON AFTERNOON. HIGH PRESSURE NOSES IN BY MON AFTERNOON BRINGING A PERIOD OF GUSTY WINDS AND COOLER TEMPS. THE UPPER RIDGE CENTERED OVER THE ROCKIES WILL GRADUALLY SHIFT EAST BY MIDWEEK PROMOTING RISING HEIGHTS RESULTING IN A WARMING TREND. .LONG TERM (THURS THRU SUN)...LONG RANGE MODELS IN GOOD AGREEMENT UNTIL LATER PERIODS. MAIN DIFFERENCES ARE WITH TIMING OF SHORTWAVE AND ASSOCIATED SURFACE BOUNDARY LATE IN THE WORK WEEK INTO NEXT WEEKEND. WITH TIMING DIFFERENCES AND POTENTIAL CAPPING WILL MAINTAIN DRY FORECAST UNTIL MODELS COME TOGETHER A LITTLE BETTER. UNTIL THEN SURFACE HIGH PRESSURE AND MID LEVEL RIDGING WILL MAKE FOR WARM AND DRY PERIOD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA/VOELKER
Hazardous weather outlook, Jul 2, 3:20 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 320 PM CDT SUN JUL 2 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-032030- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 320 PM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND OVERNIGHT AS A COLD FRONT SWEEPS SOUTH FROM CANADA. THE BEST CHANCE FOR STORMS WILL BE CONFINED EAST OF THE RED RIVER AFTER MIDNIGHT. SMALL HAIL WILL BE POSSIBLE WITH A FEW OF THE STRONGER STORMS...BUT NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JCA
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:22 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 38 min |
| Jul 2, 8:57 PM CDT | Severe Thunderstorm Warning | FGF | Walsh | 48 min |
| Jul 2, 9:06 PM CDT | Severe Thunderstorm Warning | FGF | Eddy | 39 min |
| Jul 2, 9:18 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 57 min |
| Jul 2, 9:33 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 27 min |
| Jul 2, 9:55 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.